| Model Number |
461255E |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Codes |
Pneumothorax (2012); Low Oxygen Saturation (2477)
| Date of Event |
04/22/2022
Type of Reportable Event
Death
Event or Problem Description
The customer reported the rrt nurse arrived at 0530 with a nurse they were training and replaced the iris feeding tube on the first attempt (model 461255e).At 0623 the radiologist notified the dcn that the feeding tube was within the left lower lobe of the lung.The dcn paged rrt nurse and communicated the findings.The rrt nurse returned and removed the iris feeding tube.Multiple attempts were then made to replace it with a new one (model 461255e).The patient began to decompensate with increased end tidal co2 readings into the 80¿s, oxygen saturation readings into the 80¿s, and lower tidal volumes.Respiratory therapy was paged and arrived to assist the patient in recovery.The decision was made to stop the insertion at that time, the iris feeding tube was removed, and the rrt nurse left.Minutes later the oxygen saturations began to drop again into the 70¿s.The rrt nurse was called again to return to the room at 0657.Prior to leaving the critical care unit, the rrt nurse let the intensivist know the page was for a patient who had just had a malpositioned iris feeding tube removed.The patient then lost her pulse, and a code blue was called at 0706.All acls protocols were followed including a chest tube placement for a potential pneumothorax.The team was unable to achieve return of spontaneous circulation after 20 minutes and efforts were ceased.She was pronounced dead at 0727.
Additional Manufacturer Narrative
A device history record review could not be performed because the serial and lot numbers were not received with the complaint.However, as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to the release of product.There were no photos or physical samples received for investigation.Without a sample we are unable to perform functional and visual evaluations to determine the relationship between this device and the cause for this event.If a sample is received at a later date, the complaint will be reopened, and the investigation will be updated accordingly.A corrective action is not applicable at this time.Functional testing and visual inspections are performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.